Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Apr 18, 2011, 2:13 PM EDT for Saint Lucie County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2011, 2:13 PM EDT (18:13 UTC)
- Expired
- Apr 18, 2011, 3:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Melbourne, FL
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 77 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1808 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
775 WWUS82 KMLB 181813 SPSMLB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 213 PM EDT MON APR 18 2011 FLZ058-059-181900- OKEECHOBEE-ST. LUCIE- 213 PM EDT MON APR 18 2011 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SMALL HAIL OVER EASTERN OKEECHOBEE COUNTY...NORTHWESTERN ST. LUCIE COUNTY... * UNTIL 300 PM EDT. AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM CAPABLE OF PRODUCING UP TO NICKEL SIZED HAIL OVER WESTERN SAINT LUCIE AND EAST CENTRAL OKEECHOBEE COUNTIES...ALONG HIGHWAYS 70 AND 68. STORMS WERE DRIFTING NORTH AT 5 MPH. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. LAT...LON 2733 8074 2756 8077 2756 8052 2732 8053 TIME...MOT...LOC 1812Z 183DEG 12KT 2742 8063 $$ CRISTALDI
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 18, 10:00 AM EDT, 4 hours 13 minutes earlier.
Area forecast discussion, Apr 18, 10:00 AM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1000 AM EDT MON APR 18 2011 .DISCUSSION... CURRENT...MORNING RAOBS AND 915MHZ PROFILER DATA SHOW A CLASSIC SIGNATURE OF WEAK WAA UPGLIDE WITH SW WINDS OF 15-20KT STARTING JUST ABOVE A 3KFT DEEP LYR OF LOW LVL EASTERLY FLOW. VIS IMAGERY SHOWS THIS IS RESULTING IN EARLY DVLPMNT OF A BKN SC DECK @ FL025-035 ACROSS THE SRN CWA. OTRW...MOSUNNY TO THE NORTH...WITH 14Z TEMPS IN THE M-U70S AREAWIDE. MORNING RAOBS SHOW RATHER SCANT/SHALLOW MOISTURE IN PLACE OVER CTRL FL...WITH PWATS 0.6" - 0.7" @XMR/TBW...ABOUT A HALF INCH HIGHER AT MFL. GPS DATA SHOWS THIS HIGH PWAT AIR REACHING NWD TO NR OKEECHOBEE (ALMOST 1.0") REST OF TDY...NOSIG CHGS. STILL THINK THERE IS A SMALL THREAT FOR A LOW TOP SHRA NR THE LAKE IN AREA OF HIGHER MOISTURE AND A PSBL SEA/ LAKE BRZ INTERACTION. ONLY TWEAK WILL BE TO NUDGE SKY COVER UPWARD OVER THE CTRL AND SOUTH GIVEN ONGOING CLOUDINESS THERE. DIURNAL SC SHOULD FILL IN SOME ACROSS THE NRN HALF CWA...BUT SKIES SHOULD STILL AVG PARTLY TO MOSTLY SUNNY AREAWIDE. && .AVIATION...VFR WITH SOME BKN CU/SC CIGS AT MLB/VRB FL035-045 THROUGH ABOUT 17Z. && .MARINE...WINDS WILL VEER SLGTLY TO ESE TODAY WITH HIGH PRES RIDGE DRIFTING EAST OVER THE ATLANTIC TO THE NORTH OF ECFL. WIND SPEEDS AOB 10-12KT WITH SEAS 2-3 FT NEAR SHORE AND 3-4 FT WELL OFFSHORE. && .FIRE WEATHER...NO LOW RH CONCERNS ANTICIPATED NEXT SEVERAL DAYS AS RIDGE AXIS DRIFTING SWD OVER ATLC RESULTS IN ESE WINDS SLOWLY VEERING TO SE-S. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...WIMMER LONG TERM/IMPACT WX UPDATES...CRISTALDI
Hazardous weather outlook, Apr 18, 3:51 AM EDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 351 AM EDT MON APR 18 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-181600- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 351 AM EDT MON APR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. GLITTO
In the hours before
Special weather statement, Apr 18, 2:10 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 210 PM EDT MON APR 18 2011 FLZ064-181900- MARTIN- 210 PM EDT MON APR 18 2011 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SMALL HAIL OVER EASTERN MARTIN COUNTY... * UNTIL 300 PM EDT. AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM CAPABLE OF PRODUCING UP TO NICKEL SIZED HAIL 6 MILES SOUTHEAST OF INDIANTOWN. THE STORM WAS MOVING SLOWLY TO THE NORTHEAST. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. LAT...LON 2716 8041 2715 8016 2695 8018 2696 8044 TIME...MOT...LOC 1806Z 180DEG 0KT 2706 8061 67
Special weather statement, Apr 18, 2:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 213 PM EDT MON APR 18 2011 FLZ058-059-181900- OKEECHOBEE-ST. LUCIE- 213 PM EDT MON APR 18 2011 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SMALL HAIL OVER EASTERN OKEECHOBEE COUNTY...NORTHWESTERN ST. LUCIE COUNTY... * UNTIL 300 PM EDT. AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM CAPABLE OF PRODUCING UP TO NICKEL SIZED HAIL OVER WESTERN SAINT LUCIE AND EAST CENTRAL OKEECHOBEE COUNTIES...ALONG HIGHWAYS 70 AND 68. STORMS WERE DRIFTING NORTH AT 5 MPH. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. LAT...LON 2733 8074 2756 8077 2756 8052 2732 8053 TIME...MOT...LOC 1812Z 183DEG 12KT 2742 8063 CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 2:10 PM EDT | Special Weather Statement | MLB | Martin | 50 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.